EN AR FR ES DE
► Bay Acatate (ibuprofen + pseudoephedrine) - Practical Medicine

Bay Acat (ibuprofen + pseudoephedrine) - coated tablets

The name of the preparation Character; dose; package Manufacturer Price 100% Price after refund In which pharmacy?
Acatar Gulf coated tablets; 1 tabl contains: 200 mg of ibuprofen, 30 mg of pseudoephedrine hydrochloride; 12 tables US Pharmacia 16.68 Check

Note: reimbursed drug prices are in line with the regulations in force from July 1, 2018.

The preparation contains the substance:ibuprofen + pseudoephedrine

The drug is available without a prescription

What is Acatar Gulf?

It is a preparation with general action containing a non-steroidal anti-inflammatory drug Ibuprofen in combination with pseudoephedrine.

What does Acatar Bay contain and how does it work?

It is a combined preparation containing ibuprofen and pseudoephedrine, substances that differ in their place and mode of action. Ibuprofen is a non-steroidal anti-inflammatory drug (NSAID) from the group of propionic acid derivatives. It has anti-inflammatory, analgesic and antipyretic effects. Ibuprofen counteracts the synthesis of prostaglandins, substances that play a significant role in the development of inflammation. The effect of ibuprofen is to inhibit the activity of cyclooxygenases (both COX-1 and COX-2). These enzymes take part in the reactions leading to the formation of prostaglandins from the lipids of cell membranes. Ibuprofen reduces the symptoms of inflammatory response (swelling, elevated temperature, pain). It inhibits platelet aggregation (less and shorter than Acetylsalicylic acid ). It does not have antimicrobial activity. The other component of the preparation is pseudoephedrine, a drug from the sympathomimetic group, adrenergic receptor-activating drugs. Pseudoephedrine acts centrally much less than ephedrine and has a much lower potential than ephedrine to induce tachycardia and raise blood pressure. Peripherally, it works similar to adrenaline. After oral administration, it activates the adrenergic receptors of the smooth muscle of the walls of the blood vessels, which results in their shrinkage and reduction of congestion of the mucous membranes of the upper respiratory tract. It reduces swelling of the nasal mucosa, clearing the nose and mouth of the sinuses (it facilitates drainage of secretions from the sinuses).

When to use Acatar Gulf?

The preparation is indicated for the immediate treatment of the symptoms of influenza and cold, such as:
· Pain and occlusion of the paranasal sinuses
· Rhinitis (runny nose)
·\tHeadache
· fever
· Joint and muscular pain.

When not to use this preparation?

Unfortunately, even if there are indications to use the preparation, it can not always be used. You can not use the preparation if you are allergic (you are hypersensitive) to any of the ingredients.
Contraindication to the preparation is allergic to acetylsalicylic acid (colloquially called sometimes Aspirin ) or other non-steroidal anti-inflammatory drugs. Sensitization to the above-mentioned drugs may be manifested in the form of an attack of asthma, urticaria or rhinitis.
The use of the preparation is contraindicated in people:
with active or past peptic ulcer of the stomach and / or duodenum, bleeding or perforation, including NSAIDs
using other non-steroidal anti-inflammatory drugs (including COX-2 inhibitors) in parallel
with severe kidney, liver or heart failure
with an increased risk of bleeding (haemorrhagic diathesis)
with severe cardiovascular disorders, tachycardia, hypertension, ischemic heart disease (angina pectoris)
with hyperthyroidism
people with diabetes
with phaeochromocytoma
patients with glaucoma with a closing angle of perception
with the growth of the prostate gland.
Do not use in children under 12 years of age.

When should you use extreme caution when using Acatar Gulf?

Certain diseases and other circumstances may constitute a contraindication to use or indication to change the dosage of the preparation. In some situations it may be necessary to carry out specific check-ups.
Use of the product at the lowest effective dose over the shortest possible period reduces the risk of side effects.
The preparation is intended for short-term use. If symptoms worsen or do not disappear, consult a physician after 3 days of using the product.
The preparation may mask the symptoms of infection. If you suspect an infection, consult your doctor, as appropriate treatment may be necessary. The preparation does not have an antimicrobial effect.
Special care should be taken in people:
· With systemic lupus erythematosus and mixed connective tissue disease (increased risk of developing sterile meningitis)
· With a history of a digestive tract, including chronic inflammatory bowel diseases such as ulcerative colitis, Leśniowski's disease and Crohn's disease (risk of exacerbation)
· With hypertension, with cardiac dysfunctions, also if they have occurred in the past (use of NSAIDs may cause fluid retention and edema)
· With liver problems
· With impaired renal function (risk of further deterioration of their activities)
· With blood coagulation disorders (the preparation may prolong the bleeding time)
· With active or past bronchial asthma and allergic diseases (risk of bronchospasm causing difficulty in breathing and / or angioneurotic edema that may impede breathing and be life-threatening, it is necessary to provide quick access to medical assistance)
· Using other medicines in parallel
· In the elderly (increased risk of side effects, be especially careful and use the lowest effective dose for the shortest possible time).
If you suspect or have been diagnosed with any of the above conditions, consult a physician before using the preparation.
The use of non-steroidal anti-inflammatory drugs is associated with the risk of gastrointestinal haemorrhage, ulceration or perforation, which may be the cause of death and may not be preceded by warning signs. These symptoms can occur at any time during treatment, also in people without previous gastrointestinal disorders. These complications are particularly dangerous in the elderly. Always tell your doctor immediately if you have any unusual symptoms on the part of the digestive tract (especially bleeding). If there is bleeding from the gastrointestinal tract, immediate discontinuation of the preparation is necessary.
In the case of people with gastrointestinal diseases, the use of the preparation is possible only under medical supervision. The lowest effective doses should be used in these patients. Large doses and advanced age increase the risk of Gastrointestinal bleeding . Take care and consult a doctor if you are taking other medicines at the same time increasing the risk of gastrointestinal side effects, including peptic ulceration or bleeding (eg corticosteroid s with a general effect, anticoagulants, eg Warfarin , platelet aggregation inhibitors, including even small doses of acetylsalicylic acid [colloquially called aspirin], drugs from the group of selective serotonin reuptake inhibitors). In the above cases, your doctor may sometimes recommend using cover medications.
Special caution and close medical supervision is required when the preparation is used by patients with hypertension, congestive heart failure, fluid retention and edema, ischemic heart disease, peripheral artery disease or cerebrovascular disease, and patients with risk factors for cardiovascular disease -Vascular (diabetes, smoking, hyperlipidemia). If you belong to any of the above groups, consult a physician before using the preparation.
Long-term use of ibuprofen at high doses may increase the risk of a heart attack or stroke.
Long-term parallel use of ibuprofen and other analgesics increases the risk of kidney damage and renal failure (dilated nephropathy).
The preparation, like other non-steroidal anti-inflammatory drugs, may cause severe skin reactions, sometimes leading to death, such as Stevens and Johnson syndrome, toxic epidermal necrolysis, exfoliative dermatitis. These reactions are very rare and most often appear in the first month of application. In the event of the first symptoms of skin lesions (rash, mucosal lesions) or any symptoms of hypersensitivity, the preparation should be discontinued immediately and a physician should be consulted.
The use of the preparation may cause fertility problems in women and is not recommended in women who are planning to become pregnant. This effect is transient and disappears after treatment.
Use with caution in patients taking tricyclic antidepressants and sympathomimetic medicines (acting to relax the blood vessels of the mucous membranes), decreasing cures and amphetamine-like psychotropic drugs.
Additional information about the other ingredients of the preparation:
the preparation contains sucrose; people with hereditary disorders associated with fructose intolerance, Glucose -galactose malabsorption or sucrase-isomaltase deficiency should not use
the product contains sunset yellow (E110), which may cause allergic reactions.

Does this preparation affect the ability to drive vehicles?
Caution should be exercised because the preparation may cause side effects that may impair the ability to drive or use machines / machines.

Dosage of preparation Acatar Gulf

The preparation is in the form of coated tablets for oral use. Use the preparation as recommended. Do not exceed the recommended doses because it will not increase the effectiveness of the drug and may harm your health and life. If you have any doubts regarding the use of the preparation, consult a physician.
Adults and children over 12: 1-2 tablets every 4 hours. Do not take more than 6 tablets per day (ie 1200 mg ibuprofen daily and 180 mg pseudoephedrine daily in divided doses).
In patients with impaired renal or hepatic function, individual dosage adjustments by the physician are necessary.
The preparation is intended for short-term use. Do not use the doctor for more than 3 days without consulting a doctor.
Do not use the preparation in children under 12 years of age.
Method of administration:
The preparation in the form of coated tablets is intended for oral use. The tablets should be taken after a meal.

Is it possible to use Acara Gulf during pregnancy and breastfeeding?

During pregnancy, do not use any medicine without consulting your doctor!
It is very important that before using any medicine during pregnancy or breastfeeding, consult a physician and explain beyond any doubt the potential risks and benefits associated with the use of the drug. If you are pregnant or planning to become pregnant, consult your doctor before using the product (see the warnings in the section "Take special care with the preparation?").
Do not use the product during pregnancy and breast-feeding.

Can I use other preparations in parallel?

Tell your doctor about all medicines you have recently taken, including those that are over the counter.
Due to the ibuprofen content, the preparation should not be used with:
acetylsalicylic acid or other non-steroidal anti-inflammatory drugs, including COX-2 inhibitors, such as celecoxib, etoricoxib (increased risk of side effects, especially gastrointestinal bleeding)
painkillers.
Be careful and consult your doctor if you use the preparation with:
low-dose acetylsalicylic acid, 75 mg per day, to inhibit platelet aggregation (possible reduction of the antiplatelet action of acetylsalicylic acid)
diuretic or antihypertensive drugs (possible reduction of their effectiveness, increased risk of damaging kidneys)
anticoagulants (eg warfarin) and drugs that inhibit platelet aggregation (possible aggravation of their function, increased risk of hemorrhage)
zidovudine (prolonged bleeding time)
methotrexate and lithium (possible increase in plasma concentrations of both lithium and Methotrexate and intensification of their toxic effects)
corticosteroids or serotonin reuptake inhibitors (increased risk of side effects, especially gastrointestinal bleeding).
Due to the pseudoephedrine content, do not use in parallel with:
· MAO monoamine oxidase inhibitors, e.g. selegiline, (and also for 14 days after discontinuation of MAO inhibitors ); parallel use may cause hypertensive crisis, which may be life-threatening
· With drugs that stimulate Dopamine receptors, derivatives of ergot alkaloids (including Bromocriptine , cabergoline, lisuride, pergolide)
· Vasoconstrictor drugs (dihydroergotamine, ergotamine, methylergometrine)
· linezolid
· quinidine
· Medicines reducing nasal congestion (phenylephrine, ephedrine, phenylpropanolamine), used orally or nasally
· Tricyclic antidepressants (risk of hypertension and arrhythmias)
· Appetite suppressants (possible increase in their effect)
· Psychotropic drugs similar to amphetamines (possible intensification of their action)
· Antihypertensives, methyldopa, mecamylamine, reserpine, phallus alkaloids, guanethidine (pseudoephedrine may reduce the antihypertensive effect of these drugs).
Pseudoephedrine in combination with anesthetics in general (eg, halogenated gases, inhalational anesthetics) can cause rapid hypertension in the perioperative period. It is recommended to stop taking the product 24 hours before the planned general anesthesia.

What side effects can occur?

Like all medicines, also Acatar Sinus can cause side effects, although they do not occur in all patients using this preparation. Remember that the expected benefits of using the drug are usually greater than the damage resulting from the occurrence of side effects.
Uncommon: indigestion, abdominal pain, nausea, headache, rash, urticaria, pruritus. Other side effects are rare or very rare and include: diarrhea, flatulence, constipation, vomiting, gastritis, gastrointestinal bleeding (which may lead to death), tar-like stools, bloody vomiting, gastric ulcer and / or duodenum, sometimes with perforation, exacerbation of colitis, exacerbation of Leśniowski and Crohn's disease, inflammation of oral mucosa and esophagus, pancreatitis, liver dysfunction (especially during long-term use), edema, decreased urine output, renal failure, renal papillary necrosis, increase in sodium in the blood plasma, hematological disorders, including haemolytic and aplastic anemia, agranulocytosis, leukopenia, thrombocytopenia, sometimes with purpura (if symptoms such as fever, sore throat, flu-like symptoms, superficial ulcerations of the mucous membrane of the mouth cavity occur) fatigue, nasal bleeding, bruising, ecchymosis or purpura should be consulted with a doctor, because they may be the first symptoms of hematological disorders), hypertension, heart failure, myocardial infarction, fatigue, dizziness, disturbed sleep, agitation, irritability , depression, psychotic reactions, visual disturbances, tinnitus, aseptic meningitis . In people with systemic lupus erythematosus or mixed connective tissue disease, the risk of bleeding from meningitis is increased (symptoms: severe headache, nausea, vomiting, fever, neck stiffness, confusion). Hypersensitivity reactions (rash, urticaria, pruritus, photosensitivity) and Anaphylactic reactions , including life-threatening anaphylactic shock (sudden decrease in blood pressure, arrhythmia), angioneurotic edema (swelling of the face, larynx, tongue, throat that may impede breathing), exacerbation of asthma, bronchospasm and severe skin reactions: erythema multiforme, toxic epidermal necrolysis, Stevens and Johnson syndrome. Long-term use of ibuprofen at high doses may increase the risk of a heart attack or stroke.
Possible side effects associated with pseudoephedrine include: indigestion, digestive tract disorders, redness and rash, nausea, vomiting, hyperhidrosis, dizziness, increased heart rate (tachycardia), arrhythmias, anxiety, insomnia, muscle weakness, tremors, anxiety, confusion, hallucinations, thrombocytopenia.

Other preparations on the Polish market containing ibuprofen + pseudoephedrine

Ibum Gulf (coated tablets)
Ibum Gulf Max (coated tablets)
Ibuprom of the Gulf (coated tablets)
Infex Gulf (coated tablets)
Laboratories PolfaŁódź ZATOKI (tablets)
Metafen Zatoki (tablets)
Modafen Extra Grip (coated tablets)
Nurofen Zatoki (coated tablets)
Sudafed Extra (coated tablets)